Possible hiv exposure shortly after endoscopic thoracic sympathectomy surgery
Apr 18, 2012
Hi I had a recent surgery on Dec. 23, 2011, called endoscopic thoracic sympathectomy (ETS) which eliminates excessive palmer sweating by the cutting of a sympathetic nerve in the body. I was prescribed nerve pain medication, antiinflamitory meds as well as antibiotics to fight off any infection for the duration of about a week- week and a half. Aswell I was hospitalized mid january for a severe allergic reaction (possibly to macrobid) in which I believe I was given a low dose of steroid called prednisone intreveinoulsy. Approximately 6 weeks after this surgery (feb. 6, 2012) I had sex with someone of unknown status who was basically a complete stranger and is a drug user. The exposure was receptive vaginal sex and the condom broke. He took the condom off and penetrated me for about 15 seconds (without condom) and came out and ejaculated outside of me. Right away I thought that I could have possibly contracted hiv from him (given he was infected) as I was experiencing all the flu-like symptoms. I went to the doctor and tested positive for strep A. and was hoping that I wasn't experiencing strep and ARS at the same time. I got tested with a combo antigen/antibody test at 29 days post exposure (march 6th) and test came back negative. At 8 weeks post exposure I began to have knee pains that would go from one knee to the other and basically keeps switching back and forth also making a clicking sound in my right knee every time I straighten it. It's been like this for 2 weeks now. I recently had a 10 week rapid antibody (instibiolytical) test done (on april 16) and that came back negative too. My greatest concern is that this particular surgical procedure that I had done a month and a half prior to my exposure could have delayed seroconversion as I'm not quite sure how ETS surgery can affect the immune system. As well I'm am not sure how a dose of prednisone can effect one's immune system. I really need expert medical advice as I do not know what a conclusive window period for me would be in this situation. I know this is quite lengthly but I just want to be clear and had to provide all the information regarding my situation. I would really appreciate a response because I don't know who else to ask. Thanks you in advance.
Response from Ms. Southall
Hi, From your long question it is a brief answer, being on prednisone will not effect the outcome of your HIV test.
Be well and stay safe, Shannon
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Effects Does Syphilis Have On Sterility And Infertility?
- What Antibiotics Can Help Treat Chlamydia?
- Getting Treatment For Genital Warts When Can I Have Sex Again
- Things That Look Like Herpes But Are Not
- What Is The Typical Incubation Period For Gonorrhea?
- Syphilis Rash Under Armpit
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.